Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 82, NWS Shreveport, LA

April 10, 20179 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 6:51 PM CDT for 9 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 6:51 PM CDT (23:51 UTC)
Expired
Apr 10, 2017, 7:45 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:17 PM CDTHAIL 1.752 Nw Pittsburg, TXGOLFBALL SIZE HAIL REPORTED ON COUNTY ROAD 2210.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-631 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WUUS54 KSHV 102351
SVRSHV
TXC037-063-067-159-343-387-449-459-499-110045-
/O.NEW.KSHV.SV.W.0082.170410T2351Z-170411T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
651 PM CDT MON APR 10 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Western Cass County in northeastern Texas...
  Southern Franklin County in northeastern Texas...
  Northeastern Wood County in northeastern Texas...
  Southwestern Bowie County in northeastern Texas...
  Northwestern Upshur County in northeastern Texas...
  Morris County in northeastern Texas...
  Central Titus County in northeastern Texas...
  Camp County in northeastern Texas...
  Southeastern Red River County in northeastern Texas...

* Until 745 PM CDT

* At 650 PM CDT, a severe thunderstorm was located near Leesburg,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Pittsburg around 700 PM CDT. 
  Cason around 715 PM CDT. 
  Cookville around 720 PM CDT. 
  Daingerfield around 725 PM CDT. 
  Omaha and Rocky Branch around 730 PM CDT. 
  Naples around 735 PM CDT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3287 9524 3310 9528 3341 9458 3292 9441
TIME...MOT...LOC 2350Z 250DEG 30KT 3305 9509 

HAIL...1.00IN
WIND...60MPH
 
$$

05
2 follow-up statements
221 
WWUS54 KSHV 110015
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
715 PM CDT MON APR 10 2017

TXC159-499-110024-
/O.CAN.KSHV.SV.W.0082.000000T0000Z-170411T0045Z/
Franklin TX-Wood TX-
715 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN AND
NORTHEASTERN WOOD COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Franklin and Wood Counties. Therefore, the warning for Franklin 
and Wood Counties has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3288 9510 3318 9509 3341 9458 3292 9441
TIME...MOT...LOC 0014Z 255DEG 27KT 3305 9491 

$$

TXC037-063-067-343-387-449-459-110045-
/O.CON.KSHV.SV.W.0082.000000T0000Z-170411T0045Z/
Cass TX-Bowie TX-Upshur TX-Morris TX-Titus TX-Camp TX-Red River TX-
715 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN CASS...SOUTHWESTERN BOWIE...NORTH CENTRAL UPSHUR...
MORRIS...CENTRAL TITUS...CAMP AND SOUTHEASTERN RED RIVER COUNTIES...

At 714 PM CDT, a severe thunderstorm was located near Pittsburg,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Daingerfield, Hughes Springs,
Lone Star, Naples, Omaha, Cason, Us 259 And I 30 Intersection,
Cookville, Jenkins, Rocky Branch, Marietta, Rocky Mound, Holly
Springs, Roeder, Harvard, Lafayette and Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3288 9510 3318 9509 3341 9458 3292 9441
TIME...MOT...LOC 0014Z 255DEG 27KT 3305 9491 

HAIL...1.00IN
WIND...60MPH
 
$$

CN
280 
WWUS54 KSHV 110025
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
725 PM CDT MON APR 10 2017

TXC459-110033-
/O.CAN.KSHV.SV.W.0082.000000T0000Z-170411T0045Z/
Upshur TX-
725 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL UPSHUR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Upshur County. Therefore, the warning for Upshur County has been 
cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3295 9500 3320 9503 3341 9458 3292 9441
      3290 9471
TIME...MOT...LOC 0023Z 249DEG 30KT 3308 9482 

$$

TXC037-063-067-343-387-449-110045-
/O.CON.KSHV.SV.W.0082.000000T0000Z-170411T0045Z/
Cass TX-Bowie TX-Morris TX-Titus TX-Camp TX-Red River TX-
725 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN CASS...SOUTHWESTERN BOWIE...MORRIS...SOUTHEASTERN
TITUS...CENTRAL CAMP AND SOUTHEASTERN RED RIVER COUNTIES...

At 723 PM CDT, a severe thunderstorm was located over Cason, or 10
miles northeast of Pittsburg, moving east at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. At 717 PM CDT, golf ball size 
         hail was reported near Pittsburg.. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Mount Pleasant, Pittsburg, Daingerfield, Hughes Springs, Lone Star,
Naples, Omaha, Cason, Us 259 And I 30 Intersection, Cookville,
Jenkins, Rocky Branch, Marietta, Holly Springs, Roeder, Harvard and
Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3295 9500 3320 9503 3341 9458 3292 9441
      3290 9471
TIME...MOT...LOC 0023Z 249DEG 30KT 3308 9482 

HAIL...1.75IN
WIND...60MPH
 
$$

CN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:33 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 10, 5:33 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
533 PM CDT Mon Apr 10 2017

.AVIATION...
Ongoing line of SHRA/TSRA noted northwest of ktxk early this
evening gradually moving east northeast at 25 mph, with isolated
-SHRA developing west of kshv/east of ktyr and kggg. Computer
models continue to hint at the isolated activity congealing with
the line of convection later this evening, and the line will expand
from northeast to southwest to northwest of keld to ktyr aoa 11/01Z
and affect all the terminals into tonight. kmlu will likely not
see precipitation until around or shortly after midnight tonight.
TSRA/+TSRA and moderate to large hail will be possible with this
activity, especially early this evening, whereby late evening/early
tonight -SHRA andvariable perhaps -TSRA will be more commonplace. Have tried
to continue to convey in this TAF period the best time-frame the
precipitation will affect each terminal, and when the threat will
gradually diminish. Will of course amend as necessary.

Otherwise, VFR CIGS and relatively light southerly winds occurring early
this evening, but as the convection pass over the TAF sites, expect to see
brief erratic/variable winds with speeds of 15-20 kts sustained
with gusts of 30-40 kts. Once the convection exits the TAF sites,
CIGS will drop to MVFR to possibly IFR overnight into Tuesday
morning. CIGS will improve to MVFR by mid-late Tuesday morning and
will be slow to improve to VFR.

A Severe Thunderstorm Watch is in effect until 11 PM CDT across southeast OK,
east TX, portions of deep east TX, portions of northwest LA and portions of
southwest AR.

&&

.PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/

DISCUSSION...
A quiet morning has quickly transitioned into an active afternoon
with increasingly unstable conditions expanding eastward ahead of
a cold front advancing across east central Texas and beginning to
near our northeast Texas zones along I-30 and north into southeast
Oklahoma. This is where we have already begun to see convection
firing this afternoon with a few strong to severe storms advancing
northeast generally along I-30. Hail has been the primary culprit
thus far, and that trend will continue into the late afternoon and
early evening hours with damaging wind threat becoming more likely
as we go later into the evening. This threat will expand farther
east to encompass the northwest half of our region including much
of southwest Arkansas, extreme northwest Louisiana, and upper two
thirds of northeast Texas. The general consensus among short range
model progs is a linear complex will develop later this evening,
thus the transition to more of a damaging wind threat. The severe
threat will likely diminish after midnight as we lose the upper
forcing and dynamics with the surface front stalling west of our
region. Heavy rainfall does not appear to be a significant threat
for our region, but we will also be monitoring the potential as
well as the severe threat through this evening into the overnight
hours with 1-2 inches of rainfall common for a good chunk of the
region with isolated higher amounts possible.

The threat of rain will continue through mid week as the front
lingers before getting a secondary push southeastward on Tuesday
through early Wednesday. Additional rainfall amounts are expected
to be around an inch or less through early Wednesday. The rest of
the week from Wednesday afternoon through Friday looks mostly dry
with weak upper level ridging setting up across the region. This
ridge will begin to shift east by late Friday into the weekend
with the chance of showers and thunderstorms slowly creeping back
into the forecast for Easter weekend ahead of the next frontal
boundary. At this point, the weekend certainly doesn't look like a
washout but the threat of isolated convection will exist as Gulf
moisture increases and weak upper disturbances transition east in
SW flow aloft. Rain chances will likely increase more so heading
into early next week with the front inching closer to the region
before stalling and lifting back north by the middle of next week.
This will generally spell above normal temperatures for much of
the forecast period with daytime highs in the 70s and 80s while
overnight lows will mainly run in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  75  61  79 /  60  60  30  20
MLU  62  76  60  79 /  20  60  50  20
DEQ  59  72  56  75 /  80  40  10  20
TXK  62  70  58  76 /  80  60  20  20
ELD  62  71  59  77 /  60  60  40  20
TYR  63  74  61  78 /  80  50  20  20
GGG  63  74  61  78 /  80  50  20  20
LFK  65  78  62  82 /  60  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1211 PM CDT Mon Apr 10 2017

ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...northwest Louisiana...southeast
Oklahoma...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A slight risk for severe thunderstorms will increase with mid to
late afternoon heating, possibly leading to some isolated large
hail. As thunderstorm coverage increases with a front approaching,
clusters of thunderstorms may produce a damaging wind threat as
well. The activity may merge into a broken line, but the cold
front is fairly weak. The severe threat will lessen overnight as
the front becomes stationary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late today and evening.

LAZ005-006-012>014-017>022-111715-
Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

A few isolated thunderstorms may be possible this afternoon. The
evening hours will see thunderstorms continue to expand across the
region up until about midnight. Movement of thunderstorm activity
will slow its eastward progression and weaken as the cold front
becomes stationary later tonight just west of the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms may be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

19

In the hours before

Local storm report, Apr 10, 4:56 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             3 SSW MILLERTON         33.94N 95.04W
04/10/2017  E0.75 INCH       MCCURTAIN          OK   PUBLIC

            PUBLIC REPORTS HAIL ON OKLAHOMA STATE
            HIGHWAY 98.

&&

20
Special weather statement, Apr 10, 5:54 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
554 PM CDT MON APR 10 2017

TXZ108>111-124-102345-
Camp TX-Wood TX-Franklin TX-Morris TX-Titus TX-
554 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...MORRIS...CENTRAL TITUS AND CAMP COUNTIES UNTIL 645 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newsome, or near Leesburg, moving east at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Daingerfield, Lone
Star, Omaha, Cason, Cookville, Jenkins, Scroggins, Rocky Branch,
Newsome, Purley, Winfield, Miller's Cove, Rocky Mound, Hopewell,
Holly Springs and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3308 9531 3333 9478 3303 9465 3293 9466
      3290 9499 3290 9515 3289 9515 3288 9525
      3302 9531
TIME...MOT...LOC 2253Z 253DEG 32KT 3300 9514

05
Special weather statement, Apr 10, 6:45 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
645 PM CDT MON APR 10 2017

TXZ108>111-124-110030-
Camp TX-Wood TX-Franklin TX-Morris TX-Titus TX-
645 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...CENTRAL MORRIS...TITUS AND CAMP COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newsome, or near Leesburg, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Daingerfield, Lone
Star, Omaha, Cason, Cookville, Jenkins, Scroggins, Newsome, Purley,
Winfield, Miller's Cove, Rocky Mound, Hopewell, Monticello, Roeder
and Harvard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3311 9531 3332 9481 3301 9465 3295 9465
      3290 9501 3290 9515 3288 9515 3287 9525
      3300 9531
TIME...MOT...LOC 2344Z 250DEG 30KT 3306 9514

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:10 PM CDTSevere Thunderstorm WarningSHVRed River37 min
Apr 10, 4:44 PM CDTAreal Flood AdvisorySHVRed River3 hr
Apr 10, 4:48 PM CDTSevere Thunderstorm WarningSHVBowie, Red River57 min
Apr 10, 5:31 PM CDTAreal Flood AdvisorySHVBowie, Red River3 hr
Apr 10, 5:42 PM CDTAreal Flood AdvisorySHVBowie3 hr
Apr 10, 5:54 PM CDTSpecial Weather StatementSHVCamp, Morris, Titus51 min
Apr 10, 6:45 PM CDTSpecial Weather StatementSHVCamp, Morris, Titus45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.